EconPapers    
Economics at your fingertips  
 

Difference based ridge and Liu type estimators in semiparametric regression models

Esra Akdeniz Duran, Wolfgang Karl Härdle and Maria Osipenko

Journal of Multivariate Analysis, 2012, vol. 105, issue 1, 164-175

Abstract: We consider a difference based ridge regression estimator and a Liu type estimator of the regression parameters in the partial linear semiparametric regression model, y=Xβ+f+ε. Both estimators are analyzed and compared in the sense of mean-squared error. We consider the case of independent errors with equal variance and give conditions under which the proposed estimators are superior to the unbiased difference based estimation technique. We extend the results to account for heteroscedasticity and autocovariance in the error terms. Finally, we illustrate the performance of these estimators with an application to the determinants of electricity consumption in Germany.

Keywords: Difference based estimator; Differencing estimator; Differencing matrix; Liu estimator; Liu type estimator; Multicollinearity; Ridge regression estimator; Semiparametric model (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X11001862
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Difference based Ridge and Liu type Estimators in Semiparametric Regression Models (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:105:y:2012:i:1:p:164-175

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.jmva.2011.08.018

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-10-04
Handle: RePEc:eee:jmvana:v:105:y:2012:i:1:p:164-175